MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C
Model Number EPK-I8020C
Medical Device Problem Codes No Display/Image (1183); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure the endoscope image was lost multiple times during the procedure.Video processor video output was not lost.Enodscope serial number: (b)(6) was used for testing.(no patient use).Moving the scope connector side to side and up, down.The endosocpe image was lost but the processor showed that the scope was still connected registered.Endoscope was disconnected and reconnected when image was lost.The procedure was completed with the same scope on both occurrences.Procedure took longer than required.No other impact to patient.Examination was completed.This event occurred at the time of during use.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
01-feb-2024 with the following questions.-the issue occurred while being used on a patient.The examinations were completed with the same endoscopes when the issue occurred.The issue occurred with two different patients.-the procedure went for slightly longer due to the image loss issue.-no injury, non-additional medical intervention taken.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.File attachments.
 
Additional Manufacturer Narrative
Evaluation summary: based on the investigation, a potential root cause of this failure is terminals are not connected correctly due to connector section floating.The dhr review confirmed the endoscope was manufactured on 06-jun-2023 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed on 07-jun-2023.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key18647485
Report Number9610877-2024-00005
Device Sequence Number8200811
Product Code PEA
UDI-Device Identifier04961333247929
UDI-Public04961333247929
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K231249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPK-I8020C
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown